Erythema elevatum diutinum is a rare neutrophilic dermatosis with vasculitis, which presents as persistent, symmetrical, purple or brownish papules and nodules, mainly in the extensor surface of the limbs. We describe a case of erythema elevatum diutinum and polyarthritis as initial manifestations of Crohn's disea se associated spondyloarthritis. A 51-year-old man, from São Tomé e Príncipe, with previous history of treated tuberculosis and chronic hepatitis B infection, was admitted due to 4 months history of polyarthritis, hyperpigmented papules on the extensor surfaces, occasional episodes of bloody mucous diarrhea and significant weight loss. Histology of the skin showed myeloperoxidase positive neutrophilic granulocytes with moderate karyorrhexis, consistent with erythema elevatum diutinum. Colonoscopy showed erosions in sigmoid and rectum. Diagnosis of erythema elevatum diutinum secondary to Crohn's disease with associated peripheral spondyloarthritis was assumed. The patient was treated with prednisolone, sulphasalazine, metronidazole, azathioprine and tenofovir with good clinical response. As erythema elevatum diutinum can be secondary to multiple systemic diseases, including rheumatic diseases and inflammatory bowel disease, being aware and re - cognizing this entity can be of great importance for rheumatologists.
|Number of pages||5|
|Journal||Acta reumatologica portuguesa|
|Publication status||Published - Oct 2017|
- Crohn's disea - se
- Cutaneous vasculitis
- Erythema elevatum diutinum